What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 28, 3:15 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
415 PM EDT Thu Jun 28 2018
.SYNOPSIS...
A weak frontal system will pass through this evening. High
pressure will then build in later tonight through Friday night,
then dominate into early next week. A cold front will then
approach from the northwest on Tuesday, settle over or near the
area on Wednesday. High pressure will return on Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Radar shows bkn line of convection from near Hartford SW to just
west of NYC, in association with passing upper trough and low
level convergence with the approaching frontal zone acting on a
moist/unstable air mass with PW just under 2 inches and MLCAPE
1000-1500 J/kg. Individual cells are capable of producing heavy
rain given high precip efficiency (PW times 1000-500 mb mean
RH) of 1.5 to 1.8 inches and warm cloud layer 10-13 kft deep,
but training so far does not appear to be an issue as cells are
moving along and lines so far have not backbuilt or set up
parallel to the flow aloft. With unidirectional deep layer shear
of 35-40 kt storms will likely produce gusty winds. Low DCAPE
values preclude damaging winds for the most part.
Chances for tstms should diminish from west-east going into the
early nighttime hours as the upper trough passes east, and
rising heights/subsidence in its wake suppress convection
despite low level convergence with the lingering frontal zone.
Skies should then become mostly clear, with lows from the
lower 70s in/just outside NYC, to the lower 60s in the interior
valleys and across parts of eastern Long Island.
A high rip current risk continues at the ocean beaches into this
evening.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday looks to the be the first day of an extended stretch of
90-degree heat, at least for the NYC metro area, NE NJ, western
Long Island, and portions of the interior CT river valley, with
high temps reaching the lower 90s via combo of H8 temps +16 to
+17C and downslope NW flow. The air mass will be relatively dry,
with min afternoon dew points from the mid 50s to lower 60s, so
apparent temperatures will be at or just under ambient
temperatures. Lows Fri night given the still-dry air mass will
be similar to those forecast for tonight.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
High pressure dominates our weather through the beginning of the
week. Very warm and humid conditions are expected during this time
period. Temperatures over the weekend and into Monday will be in the
90s with dewpoints in the upper 60s to lower 70s. As a result heat
indices will be in the upper 90s on Saturday and near 105 degrees on
Sunday and Monday.
A cold front then approaches on Tuesday and settles near the region
on Wednesday. With the warm and moist flow in place, showers and
thunderstorms are possible during the afternoon both Tuesday and
Wednesday. High temperatures will generally be in the low 90s on
Tuesday and upper 80s on Wednesday, with heat indices in the lower
90s.
High pressure builds into the region on Thursday. The humid
conditions continue with temperatures in the mid to upper 80s.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Scattered convection along and ahead of a weak cold front will
be possible at the terminals through late this afternoon, with
particular emphasis on the next few hours.
There is high confidence of sparse to medium coverage through
about 22Z.
Mainly a VFR forecast outside of any convection this afternoon,
the exception being KISP and KGON which could hold on to
MVFR/IFR conditions through this afternoon and possibly as long
as this evening for KGON.
S-SW flow at 10 kt or less, then shifts gradually to the NW
behind the cold front this evening at less than 5 kt.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Scattered convection likely this afternoon,
but confidence in timing at the terminal is low.
KLGA TAF Comments: Scattered convection likely this afternoon,
but confidence in timing at the terminal is low.
KEWR TAF Comments: Scattered convection likely this afternoon,
but confidence in timing at the terminal is low.
KTEB TAF Comments: Scattered convection likely this afternoon,
but confidence in timing at the terminal is low.
KHPN TAF Comments: Scattered convection likely this afternoon,
but confidence in timing at the terminal is low.
KISP TAF Comments: Scattered convection likely this afternoon,
but confidence in timing at the terminal is low. Low confidence
in IFR conditions lingering into the evening.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday-Tuesday...VFR.
&&
.MARINE...
SCA for hazardous seas continues through tonight on all ocean
waters, and E of Fire Island Inlet into daytime Friday.
Otherwise, quiet conditions expected through the period.
&&
.HYDROLOGY...
Showers and thunderstorms through today are forecast to result
in additional average rainfall amounts of up to 1/2 inch.
Heavier cells could produce over an inch of rain and produce
minor urban and poor drainage flooding.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 AM EDT Friday
for ANZ355.
Small Craft Advisory for hazardous seas until 4 PM EDT Friday
for ANZ350.
Small Craft Advisory for hazardous seas until noon EDT Friday
for ANZ353.
&&
SYNOPSIS...Fig/Goodman
NEAR TERM...Goodman
SHORT TERM...Goodman
LONG TERM...Fig
AVIATION...DW
MARINE...Fig/Goodman
HYDROLOGY...Fig/Goodman
EQUIPMENT...Hazardous weather outlook, Jun 28, 3:41 AM EST, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
441 AM EDT Thu Jun 28 2018
CTZ005>012-NYZ078-079-176-177-290845-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Northwestern Suffolk-
Northeastern Suffolk-Northern Queens-Northern Nassau-
441 AM EDT Thu Jun 28 2018
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and Tonight.
There is a slight risk for flash flooding today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-080-081-178-179-290845-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
441 AM EDT Thu Jun 28 2018
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
There is a slight risk for flash flooding today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-335-338-340-345-350-353-355-290845-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
441 AM EDT Thu Jun 28 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ002-004-006-103>108-NYZ067>074-290845-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
441 AM EDT Thu Jun 28 2018
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and Tonight.
There is a slight risk for flash flooding today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance heat index values could reach at 105 degrees on
Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 28, 1:29 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service New York NY
229 PM EDT THU JUN 28 2018
CTZ005-NYZ067-068-281930-
Northern Fairfield-Putnam-Orange-
229 PM EDT THU JUN 28 2018
...A AREA OF THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...WILL
AFFECT NORTH CENTRAL FAIRFIELD...NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...
At 227 PM EDT, radar indicated thunderstorms were located along a
line extending from near Dover Plains to Montgomery. Movement was
east at 15 mph.
Locations impacted include...
Newburgh, Lake Carmel, Walden, Sherman, Cold Spring, New Windsor, New
Fairfield, Gardnertown, Montgomery, Fahnestock State Park, Patterson,
Orange Lake, Washingtonville, Firthcliffe and Vails Gate.
Locally heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4165 7349 4164 7350 4153 7345 4136 7393
4150 7438 4160 7407 4158 7405 4159 7395
4153 7400 4146 7400 4144 7398 4149 7393
4153 7353 4167 7352
TIME...MOT...LOC 1827Z 284DEG 13KT 4172 7360 4151 7421
MALOITSpecial weather statement, Jun 28, 1:56 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service New York NY
256 PM EDT THU JUN 28 2018
CTZ005-006-009-010-NJZ002-103-NYZ067>071-282000-
Northern Fairfield-Southern Fairfield-Northern New Haven-Southern New
Haven-Western Bergen-Western Passaic-Putnam-Rockland-Southern
Westchester-Northern Westchester-Orange-
256 PM EDT THU JUN 28 2018
...AN AREA OF THUNDERSTORMS WILL AFFECT FAIRFIELD...CENTRAL NEW
HAVEN...CENTRAL PASSAIC...NORTHWESTERN BERGEN...WESTCHESTER...
SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES...
At 256 PM EDT, radar indicated thunderstorms were located along a
line extending from near Bethel to near Sloatsburg. Movement was
east at 15 mph.
Locations impacted include...
Bridgeport, New Haven, Stamford, Norwalk, Danbury, Milford, Shelton,
New City, Ossining, Peekskill, Southbury, New Canaan, Monsey, Nanuet
and Ringwood.
Locally heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4138 7274 4100 7389 4107 7406 4104 7407
4115 7443 4119 7438 4150 7353
TIME...MOT...LOC 1856Z 280DEG 13KT 4139 7338 4112 7420
MALOITSpecial weather statement, Jun 28, 2:46 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New York NY
346 PM EDT THU JUN 28 2018
CTZ005>007-009-010-NJZ006-104-106-108-NYZ070>075-176>179-282045-
Northern Fairfield-Southern Fairfield-Northern New Haven-Northern
Middlesex-Southern New Haven-Hudson-Eastern Union-Eastern
Essex-Eastern Bergen-Northern Nassau-Kings (Brooklyn)-Northern
Queens-Southern Queens-Bronx-Southern Westchester-New York
(Manhattan)-Northern Westchester-Richmond (Staten Is.)-Southern
Nassau-
346 PM EDT THU JUN 28 2018
...A LINE OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL
AFFECT FAIRFIELD...SOUTHERN MIDDLESEX...NEW HAVEN...HUDSON...EASTERN
UNION...SOUTHEASTERN BERGEN...SOUTHEASTERN ESSEX...QUEENS...
RICHMOND...BRONX...KINGS...SOUTHERN WESTCHESTER...NEW YORK
(MANHATTAN) AND CENTRAL NASSAU COUNTIES...
At 344 PM EDT, radar indicated thunderstorms were located along a
line extending from Prospect to Tarrytown to near Colonia.
Movement was southeast at 15 mph.
Locations impacted include...
Newark, Jersey City, Jamaica, Yonkers, Bridgeport, New Haven,
Elizabeth, Stamford, Flatbush, Waterbury, Norwalk, New Rochelle,
Flushing, Bayonne and Meriden.
Locally heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4050 7427 4051 7426 4059 7421 4062 7431
4102 7396 4100 7389 4109 7389 4158 7296
4143 7240 4124 7277 4125 7277 4126 7292
4115 7310 4098 7365 4091 7375 4090 7375
4085 7376 4093 7352 4087 7346 4058 7372
TIME...MOT...LOC 1944Z 297DEG 12KT 4152 7297 4107 7384 4057 7428
MALOITSpecial weather statement, Jun 28, 3:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service New York NY
441 PM EDT THU JUN 28 2018
NJZ006-104>106-NYZ072-073-075-176>179-282145-
Hudson-Eastern Essex-Western Essex-Eastern Bergen-Northern
Queens-Southern Queens-Bronx-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Southern Nassau-
441 PM EDT THU JUN 28 2018
...AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
HUDSON...SOUTHEASTERN BERGEN...CENTRAL ESSEX...QUEENS...BRONX...
KINGS...NEW YORK (MANHATTAN) AND CENTRAL NASSAU COUNTIES...
At 440 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Throgs Neck Bridge to Bloomfield.
Movement was east at 10 mph.
These storms will be near...
Flushing and East Tremont around 445 PM EDT.
Bayside around 450 PM EDT.
Jamaica and Great Neck around 500 PM EDT.
Little Neck around 505 PM EDT.
Port Washington and Manhasset around 515 PM EDT.
Elmont around 525 PM EDT.
Fort Lee around 535 PM EDT.
Mineola around 540 PM EDT.
Mott Haven and Levittown around 545 PM EDT.
Locally heavy rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4067 7402 4082 7433 4084 7417 4082 7413
4085 7412 4089 7379 4085 7375 4088 7372
4078 7344 4071 7343
TIME...MOT...LOC 2040Z 290DEG 8KT 4082 7379 4081 7416
MALOITSpecial weather statement, Jun 28, 3:46 PM EST, 14 minutes before
Special Weather Statement
National Weather Service New York NY
446 PM EDT THU JUN 28 2018
CTZ009-NYZ071-282115-
Southern Fairfield-Southern Westchester-
446 PM EDT THU JUN 28 2018
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
FAIRFIELD AND SOUTH CENTRAL WESTCHESTER COUNTIES...
At 445 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Bridgeport to Port Chester. Movement was
east at 25 mph.
Locations impacted include...
Bridgeport, Stamford, Norwalk, White Plains, Milford, Port Chester,
New Canaan, Fairfield, Greenwich, Stratford, Trumbull, Harrison,
Westport, Darien and Wilton.
Locally heavy rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4102 7385 4116 7347 4118 7337 4123 7328
4121 7326 4123 7325 4122 7311 4115 7310
4115 7319 4111 7326 4110 7334 4105 7338
4105 7345 4099 7357 4100 7361 4099 7363
4099 7360 4096 7366
TIME...MOT...LOC 2045Z 283DEG 21KT 4116 7319 4102 7365
MALOIT